MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACH PLATINUM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR-18 DETACH PLATINUM; EMBOLIZATION COIL
Model Number 45-682050-L
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the approved device history records indicated the lot met all release criteria.Based on the available information, the evaluation confirmed the reported complaint as the implant coil is not attached to the delivery pusher.The possible root cause for this complaint may be due to the stretching and tortuous anatomy that led the monofilament / knot to slip from its attachment zone.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil encountered resistance within the microcatheter as tortuous anatomy was stated.Attempts were made to push and pull the device.During the attempted positioning, the coil prematurely detached from the delivery pusher partially within the vessel and the microcatheter.The entire system was withdrawn without incident.No intervention was taken, no patient injury was incurred.

Brand Name
AZUR-18 DETACH PLATINUM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6100658
Report Number2032493-2016-00285
Device Sequence Number294380
Product Code KRD
UDI-Device Identifier00810170017834
UDI-Public(01)00810170017834(11)150929(17)200929(10)150929LC2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/29/2020
Device Model Number45-682050-L
Device Lot Number150929LC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1